Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Loss of Testosterone
Jun 9, 2010

My partner & I have been HIV+ for over 20 years. Now we have discovered that we are both totally lacking Testosterone. We have been told that from now on, we would have to be taking it in shots. Is this normal?

Response from Dr. Henry

Low testosterone levels are fairly common in men as they age and appear more common in HIV+ men. The long term safety and health benefits of chronic testosterone replacement therapy are unknown despite widespread advertising promoting "T" replacement (studies of long term hormone replacement in women have been going on for decades with tens of thousands of women ultimately showing some serious health concerns tied to hormone replacement though often clear quality of life benefits). Studies in males inadequate but some now underway. In US testosterone replacement has shifted from periodic shots (leading to wide fluctuations in levels) to cutaneous daily application. KH



Previous
Shingles & Hearing Loss
Next
atripla and Bacterial vaginosis

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement